Alert archive / California / Frost Advisories in 2025

Frost Advisory 37, NWS Eureka, CA

December 2, 2025Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Dec 2, 2025, 10:21 AM PST for Humboldt County, Mendocino County, California. It took effect at Dec 3, 2025, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2025, 10:21 AM PST (18:21 UTC)
In effect from
Dec 3, 2025, 12:00 AM PST
Expired
Dec 3, 2025, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS76 KEKA 021821
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1021 AM PST Tue Dec 2 2025

CAZ103-104-030230-
/O.NEW.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-
Including Eureka, Arcata, McKinleyville, Fieldbrook, Samoa,
Whitethorn, and Ettersburg
1021 AM PST Tue Dec 2 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Humboldt Coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Coldest areas will be valleys that remain
  clear and are away from the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ109-030230-
/O.NEW.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Mendocino Coast-
1021 AM PST Tue Dec 2 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast. The coldest areas will be just inland from
  the coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ112-113-030230-
/O.NEW.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Ukiah, Boonville, Philo, Hopland, Talmage, Redwood Valley,
and Calpella
1021 AM PST Tue Dec 2 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Mendocino Interior valleys.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog or low clouds may develop in some valleys
  keeping temperatures in the upper 30.s

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
3 follow-up statements
337 
WWUS76 KEKA 021826
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1026 AM PST Tue Dec 2 2025

CAZ105-106-030230-
/O.EXA.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Including Benbow, Bridgeville, Shively, Bull Creek, Dinsmore, Hoopa,
Alderpoint, Weitchpec, and Willow Creek
1026 AM PST Tue Dec 2 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Humboldt Interior.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog or low clouds may develop in some valleys
  keeping temperatures in the upper 30s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ103-104-030230-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-
Including Eureka, Arcata, McKinleyville, Fieldbrook, Samoa,
Whitethorn, and Ettersburg
1026 AM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Humboldt Coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Coldest areas will be valleys that remain
  clear and are away from the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ109-030230-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Mendocino Coast-
1026 AM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast. The coldest areas will be just inland from
  the coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ112-113-030230-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Ukiah, Boonville, Philo, Hopland, Talmage, Redwood Valley,
and Calpella
1026 AM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Mendocino Interior valleys.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog or low clouds may develop in some valleys
  keeping temperatures in the upper 30s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
027 
WWUS76 KEKA 030217
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
617 PM PST Tue Dec 2 2025

CAZ103-104-031700-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-
Including McKinleyville, Whitethorn, Samoa, Arcata, Fieldbrook,
Eureka, and Ettersburg
617 PM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Humboldt Coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Coldest areas will be valleys that remain
  clear and are away from the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ105-106-031700-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Including Weitchpec, Bull Creek, Dinsmore, Willow Creek, Hoopa,
Shively, Bridgeville, Alderpoint, and Benbow
617 PM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Humboldt Interior.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog or low clouds may develop in some valleys
  keeping temperatures in the upper 30s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ109-031700-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Mendocino Coast-
617 PM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Mendocino Coast. The coldest areas will be just inland from
  the coast.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ112-113-031700-
/O.CON.KEKA.FR.Y.0037.251203T0800Z-251203T1700Z/
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Ukiah, Calpella, Redwood Valley, Hopland, Talmage, Philo,
and Boonville
617 PM PST Tue Dec 2 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Mendocino Interior valleys.

* WHEN...From midnight tonight to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Fog or low clouds may develop in some valleys
  keeping temperatures in the upper 30s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
920 
WWUS76 KEKA 031648
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
848 AM PST Wed Dec 3 2025

CAZ103-104-031800-
/O.CAN.KEKA.FR.Y.0037.000000T0000Z-251203T1700Z/
Northern Humboldt Coast-Southwestern Humboldt-
Including Eureka, Ettersburg, McKinleyville, Fieldbrook, Whitethorn,
Arcata, and Samoa
848 AM PST Wed Dec 3 2025

...FROST ADVISORY IS CANCELLED...

The threat has ended.

$$

CAZ105-106-109-112-113-031800-
/O.EXP.KEKA.FR.Y.0037.000000T0000Z-251203T1700Z/
Northern Humboldt Interior-Southern Humboldt Interior-Mendocino
Coast-Southwestern Mendocino Interior-Southeastern Mendocino
Interior-
Including Hopland, Redwood Valley, Talmage, Ukiah, Alderpoint, Bull
Creek, Shively, Bridgeville, Weitchpec, Hoopa, Benbow, Philo,
Calpella, Dinsmore, Boonville, and Willow Creek
848 AM PST Wed Dec 3 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 2, 12:23 AM PST, 9 hours 58 minutes earlier.

Area forecast discussion, Dec 2, 12:23 AM PST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1223 AM PST Tue Dec 2 2025

.SYNOPSIS...High risk for sneaker waves through this afternoon.
King Tides return today and then peak Thursday and Friday.
Chances for frost and freezing temperatures increase for areas
closer to the coast again tonight. Dry weather expected to
prevail for this week, followed by a chance for rain late Friday
and over the weekend.

&&

KEY MESSAGES:

* High risk of sneaker waves is expected along the Northwest
  California beaches through the afternoon.

* King Tides from December 2nd-7th, and may lead to minor coastal
  flooding in low-lying areas around Humboldt Bay, Crescent City and
  Arena Cove.

* Dry and seasonably cool weather expected through Friday, followed
  by a chance of rain over the weekend.

&&

.DISCUSSION...High pressure is forecast to remain parked over the
northeastern Pacific through Friday. Dry weather is highly probable
for NW California.

Another "insider trough" will drive southward across the Great Basin
toward southern California through Wednesday. This will bring
increasing high clouds across the area today. Ridging strengthens
and upper-level heights rises across the Pacific Northwest in the
wake of the "insider trough". Stronger and blustery coastal
northerly winds are expected in the wake of this trough by the
afternoon. Gusts around 20-30 mph are forecast. East- northeast
winds will also develop late tonight into Wednesday for the
higher terrain and over Lake County, where gusts from 30-40 mph
will be possible over the ridges. Ridge level gusts to 40-45 mph
are on the limbs of the distribution (95th percentile and ensemble
max) over the high mountain peaks.

Chance for frost around Humboldt Bay area decreases this morning to
around 30% as another shortwave trough generates more cloud
cover. Offshore flow resumes tonight into Wednesday morning and
the chance for frost increases again to around 40-80% for the
Humboldt Bay area. Chance for 32F in the north of Humboldt Bay
increase to about 30-50% Wednesday morning. Meaningful chances for
early morning frost for the North Coast is expected to continue
Thursday morning.

The air mass is not forecast to be exceptionally cold next week.
With dew points in the 20s, calm winds in the valleys and clear
skies overnight, frost and freezing temperatures will once again be
a forecast challenge for inland areas that have not had a freeze
yet. Cold weather advisories for wind chill may also be a factor
with winds around around 5-10 mph and minimum temperatures in the
lower to mid 30s. Fog and low clouds will form each and every night
(100% chance), though the coverage will decrease as the air mass
slowly dries out each day this week.

Massive 500mb ridge appears to flatten out Friday and into next
weekend. All global ensemble prediction systems continue to indicate
increasing chances for 0.10 to 0.25 inches of rain in 24 hours
through the weekend. 24 hour chance for > 1 inch is no more than
20%. It is interesting to note that the majority of WPC ensemble
clusters are drier than the grand ensemble. The ensemble mean is by
no stretch very wet either. It could be wet or it could be dry or
both over multiple days. Stay tuned.

&&

.AVIATION...(6Z TAFs)...Offshore flow continues, keeping coastal
stratus from forming and the terminals largely VFR. Interior
valleys, including UKI, are still likely to see LIFR stratus and fog
again tonight, but with slightly lower confidence than previous
nights. Any clouds are likely to lift and scatter by the late
morning, bringing VFR conditions for the afternoon and evening.
Winds at the coastal areas may be breezy, especially around CEC,
with gusts potentially exceeding 20 kts. JB

&&

.MARINE...North winds are forecast to strengthen and push closer to
the coast by the afternoon today. Gale force gusts up to 35 kts are
possible in the outer waters, with gusts up 20-25 kts possible
nearshore. Steep seas combine with a long period WNW swell that has
filled in and peaked around 8-9 ft at 22 seconds. Combined seas
could reach 10-14 ft by early Wednesday morning. Winds ease slightly
by Wednesday but gusts up to 30 kts are still possible in the outer
waters. Winds and seas ease further Thursday and Friday, with the
main exception being the expansion fan south of Cape Mendocino.
Conditions continue to improve going into the weekend as high
pressure weakens. JB

&&

.BEACH HAZARDS...A long period WNW swell filled in Monday afternoon
and peaked at around 7-9 ft at 22 seconds. The period has decreased
to 17-18 seconds as of Monday evening and periods will continue to
decrease through the day Tuesday. Despite shortening periods
Tuesday, high astronomical tides can increase the danger of sneaker
waves, especially over rocks and jetties.

Sneaker waves are a unique hazard, with up to 30 minutes between
waves. Large, unexpected waves can sweep across the beach without
warning, sweeping people into the sea from rocks, jetties, and
beaches. These sneaker waves can also move large objects such as
logs, crushing anyone caught underneath. Even ankle to knee deep
water can knock you down and drag you out when a sneaker wave hits.
Pay attention and stay above the high water line and any wet sand to
stay safe. If the ground is wet, waves have surged there recently.
Stay safe and never turn your back on the ocean! /JJW/JB

&&

.COASTAL FLOODING...King Tides return on Tuesday. High astronomical
tides are predicted from Tuesday through Sunday for Northwest
California. The combination of a high astronomical tides, a positive
tidal anomaly, and a long-period swell will increase the risk of
minor coastal flooding around Humboldt Bay, including King Salmon
and low-lying roads near Arcata Bottoms. /JJW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement until 10 AM PST this morning for
     CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 4 PM this afternoon to 10 AM PST
     Wednesday for PZZ450-455.

     Small Craft Advisory until 4 PM PST this afternoon for
     PZZ470-475.

     Gale Warning from 4 PM this afternoon to 8 AM PST Wednesday
     for PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 12:14 PM PSTCoastal Flood AdvisoryEKAHumboldt23 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.